Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 5, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jan 6, 2019, 4:16 PM EST. It took effect at Jan 7, 2019, 10:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2019, 4:16 PM EST (21:16 UTC)
- In effect from
- Jan 7, 2019, 10:00 AM EST
- Expired
- Jan 8, 2019, 3:50 AM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
366 WHUS71 KCLE 062116 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 416 PM EST Sun Jan 6 2019 LEZ142>149-070530- /O.NEW.KCLE.SC.Y.0005.190107T1700Z-190108T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 416 PM EST Sun Jan 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 7 AM EST TUESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from noon Monday to 7 AM EST Tuesday. * WINDS...South 15 to 25 knots with gusts up to 35 knots. * WAVES...Building to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
6 follow-up statements
281 WHUS71 KCLE 070148 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 848 PM EST Sun Jan 6 2019 LEZ142>149-071200- /O.CON.KCLE.SC.Y.0005.190107T1700Z-190108T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 848 PM EST Sun Jan 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 7 AM EST TUESDAY... * WINDS...South 15 to 25 knots with gusts up to 35 knots. * WAVES...Building to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
511 WHUS71 KCLE 070859 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 359 AM EST Mon Jan 7 2019 LEZ142>146-071700- /O.EXT.KCLE.SC.Y.0005.190107T1500Z-190108T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 359 AM EST Mon Jan 7 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST TUESDAY... * WINDS...East winds 15 to 25 knots this morning, becoming southeast 15 to 25 knots with gusts up to 35 knots this afternoon. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-071700- /O.EXT.KCLE.SC.Y.0005.190107T1800Z-190108T1200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 359 AM EST Mon Jan 7 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY... * WINDS...Southeast winds 20 to 30 knots with gusts up to 45 knots, becoming south tonight. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
574 WHUS71 KCLE 071500 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1000 AM EST Mon Jan 7 2019 LEZ142>146-072300- /O.CON.KCLE.SC.Y.0005.000000T0000Z-190108T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 1000 AM EST Mon Jan 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS...Southeast winds 15 to 25 knots this morning, becoming south this afternoon and southwest tonight. Wind gusts up to 35 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-072300- /O.CON.KCLE.SC.Y.0005.190107T1800Z-190108T1200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1000 AM EST Mon Jan 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY... * WINDS...Southeast winds increasing to 15 to 25 knots then south to 30 knots this evening. Winds shifting to southwest overnight. Gusts up to 40 knots, mainly this evening. * WAVES...Building to 3 to 5 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
680 WHUS71 KCLE 072040 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 340 PM EST Mon Jan 7 2019 LEZ142>146-080445- /O.CON.KCLE.SC.Y.0005.000000T0000Z-190108T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 340 PM EST Mon Jan 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS...South winds 15 to 25 knots, becoming southwest tonight. Wind gusts up to 35 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-080445- /O.CON.KCLE.SC.Y.0005.000000T0000Z-190108T1200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 340 PM EST Mon Jan 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS...South winds increasing to 30 knots this evening. Winds shifting to southwest overnight. Gusts up to 40 knots, mainly this evening. * WAVES...3 to 5 feet decreasing to 2 to 4 feet late. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
586 WHUS71 KCLE 080230 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 930 PM EST Mon Jan 7 2019 LEZ142>146-081030- /O.CON.KCLE.SC.Y.0005.000000T0000Z-190108T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 930 PM EST Mon Jan 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS...Southwest 15 to 25 knots with gusts to 35 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ147>149-081030- /O.CON.KCLE.SC.Y.0005.000000T0000Z-190108T1200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 930 PM EST Mon Jan 7 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS...Southwest 20 to 25 knots with gusts up to 40 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
136 WHUS71 KCLE 080850 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 350 AM EST Tue Jan 8 2019 LEZ142>149-081700- /O.CAN.KCLE.SC.Y.0005.000000T0000Z-190108T1200Z/ /O.NEW.KCLE.SC.Y.0006.190108T2100Z-190110T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 350 AM EST Tue Jan 8 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 7 AM EST Thursday. The previous Small Craft Advisory that would have expired at 7 AM EST today has been cancelled. * WINDS...West 20 to 30 knots with gusts up to 40 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ Sefcovic
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 4:09 PM EST, 7 minutes earlier.
Area forecast discussion, Jan 6, 4:09 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
409 PM EST Sun Jan 6 2019
.SYNOPSIS...
High pressure overhead will shift east by morning. Low pressure
will make its way to the Great Lakes and bring a warm front
north Monday morning and advance a cold front across the area
Monday night. Another cold front will move through the region
on Tuesday.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
High pressure was centered north of the area today and we kept
the north wind. Those outside of the snow belt got a fair amount
of sun today and allowed temperatures there to climb out of the
30s. The mid and high clouds approaching from the west will hold
off until this evening and then overspread the entire area. Will
have a quick drop off in temperatures this evening with lows
tonight in the 20s along/east of I-71 and lower 30s west.
Precipitation, or at least returns on radar, will begin showing
up after midnight in association with lift ahead of the warm
front. There is a slight possibility that a bit of that will
reach the ground near Toledo, with a somewhat better chance
across northwest PA Monday morning. Precip type would either be
some very light snow or very light freezing rain. Confidence in
type or even occurrence not high enough for any Winter Weather
Advisory. Will continue to monitor. Confidence is higher that
wind gusts will exceed Advisory criteria across Erie Co. PA
Monday afternoon and evening with southeast downslope.
Therefore have the Wind Advisory issued. After the light precip
moves out of NW PA Monday morning, the area remains dry until
mid to late afternoon when rain advances from the west with a
cold front. Biggest change was to delay the start by a few
hours. Temperatures Monday will warm into the 40s and likely
rise into the upper 40s/lower 50s for Monday night. Right now
the warm air appears that it will get to all of far eastern
Erie/Crawford counties for all rain Monday evening, but the
freezing rain threat remains quite close. Overall across the
area the majority of the rain will take place in the evening,
but could be left behind with some lighter showers or drizzle.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
After a mild start...much colder conditions are expected from
Tuesday night into the weekend. A rather strong cold front will
cross the region Tuesday afternoon with an attendant upper level
short wave that will be racing to the east across Lake Erie.
Another unseasonably mild day is expected before the frontal
passage on Tuesday with highs in the mid 40s to lower 50s.
After the frontal passage temperatures aloft near 850 mb will
plunge from near +4C to below -10C on Wednesday morning as the
arctic mass spreads into the region. Troughing aloft will linger
over the area and produce somewhat conducive conditions for
lake effect snow in the northwest flow. The depth of the low
level inversion is expected to increase to 6-9 thousand feet
Wednesday morning and last into Thursday morning. With northwest
flow and its shorter fetch across open Lake Erie...we can
expect moderate multi-band LES to develop and impact the
snowbelt and especially the higher terrain of northwest PA with
perhaps some Lake Huron connection which will help increase
moisture and the boundary layer depth. A Winter weather headline
may be needed in nw PA.
Needless to say...surface temperature will fall to below normal by
Thursday.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A cold less active pattern is expected through this period as
modifying arctic high pressure builds slowly to the east as its
center remains north of the region. Some cloudiness will remain
due to lake induced clouds persisting in addition to upper level
impulses passing through the lingering upper trough over the
region. The GFS has a clipper system from the Mississippi Valley
early in the period but washes this feature out as it
approaches. The Euro is even more muted with it. In any event
fairly dry and cold conditions are expected.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
Just about all VFR across the area as of midday. Expecting those
VFR conditions to stick around for the next 24 hours with high
pressure overhead. Some light precip may develop out across the
lake and into northwest PA Monday morning along a warm front.
Precip type may be very light freezing rain. Northerly winds
this afternoon will veer to the southeast for Monday an
increase. Gusts to 25 knots will be common by 18Z.
OUTLOOK...Non VFR overspreading the terminals from west to east
Monday afternoon through evening. Non-VFR Monday night.
Occasional non-VFR Tuesday through Thursday especially across
northeast OH/nw PA.
&&
.MARINE...
An active period is expected across Lake Erie with a rapid
succession of fronts and systems.
For tonight high pressure will continue to build to the east of
the lake and allow the pressure gradient to begin to increase.
Southeast Winds will strengthen. Low pressure to the west will
also deepen and move into the northern lakes by Monday evening.
We can expect some locally strong downslope winds to affect the
nw PA portion of the lakeshore Monday afternoon and evening with
somewhat weaker winds elsewhere. Will issue a Small Craft
Advisory starting on noon Monday and lasting until Tuesday
morning.
There will be a rather brief lull in the wind Tuesday morning
before the cold front sweeps across the lake. Wind and waves
will increase again and another SCA will likely be needed
Tuesday afternoon and last through Thursday as arctic air
overspreads the region and mixes down strong northwest winds
aloft. Wind speeds will reach to near 30 knots.
More tranquil conditions are expected Friday and into the
weekend as high pressure builds slowly to the east while
remaining north of the lake.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...Wind Advisory from 4 PM Monday to 1 AM EST Tuesday for PAZ001-
002.
MARINE...Small Craft Advisory from noon Monday to 7 AM EST Tuesday for
LEZ142>149.
&&
SYNOPSIS...Oudeman
NEAR TERM...Oudeman
SHORT TERM...LaPlante
LONG TERM...LaPlante
AVIATION...Oudeman
MARINE...LaPlanteHazardous weather outlook, Jan 6, 4:01 PM EST, 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Cleveland OH 401 PM EST Sun Jan 6 2019 PAZ001-002-072115- Northern Erie-Southern Erie- 401 PM EST Sun Jan 6 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM MONDAY TO 1 AM EST TUESDAY... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Also, accumulating snow that may exceed Winter Weather Advisory criteria is possible Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>012-017>020-027>030-036-037-047-089-072115- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca- Huron-Medina-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Knox- Ashtabula Lakeshore- 401 PM EST Sun Jan 6 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. West-southwest wind gusts on Tuesday afternoon and evening could be in excess of 40 MPH. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-021>023-031>033-038-PAZ003-072115- Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Wayne-Stark-Mahoning- Holmes-Crawford- 401 PM EST Sun Jan 6 2019 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-072115- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 401 PM EST Sun Jan 6 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:52 PM EST | Wind Advisory | CLE | Erie | 32 hr |
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.